Duoresp Spiromax 160/4.5mcg

Hi folks. Sorry to be a nuisance, but I was just wondering if anyone else has used this type of inhaler before. I have just started using it today following a review with the asthma nurse but it's so completely different from all the others I have had since being diagnosed last October as I no longer feel the powder hitting the back of my throat, (and hopefully travelling onwards and downwards to my lungs!) It felt like I was sucking on a straw that was closed at the other end when I attempted using it tonight! What really worries me though is the fact that I was told to use this as both my preventer and reliever, but what if I'm not using it properly as I feel is the case at present :-/ Hope someone can help!

9 Replies

oldestnewest
  • If you're worried about correct usage a good starting point without aany appointment would be the issuing pharmacist. They will often take the time to show you s that you're getting it right.

    Try YouTube as well as there are often demos.

  • Thanks for your advice. I'll look into it tomorrow :-)

  • The asthma uk website also can help with our to use your inhaler 

  • Thanks! The asthma nurse saw me at short notice to check my technique which she said was fine- I think the problem lies in the fact that my asthma went undiagnosed for so long. I also tried to pretend I was ok which was a stupid thing to do. I have another review next week so I will see what the next step is. I just hope something finally kicks in as I'm fed up coughing so much and sounding like a female Rod Stewart with my hoarse voice!! 

  • I'm totally against changing people's medications especially when they are stable, my dad got his prescription changed like this and he is from Huddersfield too, Meltham practice, told them wasn't happy and was switched back to Symbicort. The staff needs to know so they can log issues

  • The nurse changed my inhaler as my asthma still isn't controlled, and she did show me how to use the demo model in her office. Doing it at home seems different though: should it make a noise when I inhale for instance??!!! If I continue to have problems I'll get in touch with her. Glad to hear your dad's inhalers have been sorted satisfactorily :-)

  • I too had the DuoResp 160/4.5 and it did not suit me at all. Saw the pharmacist who said some people did find it difficult. Went back to GP and asked for the 'proper' Symbicort. Much better and easier. DuoResp is the cheaper, generic version and it does seem to have caused problems for some people.

  • Thanks for the tip- I think another visit to the nurse may be necessary as I just can't seem to get the hang of this one.

  • Hi Flossiew

    In January 2016 the surgery pharmacy changed my inhaler from Symbicort to Duoresp, when I thought they had given me the wrong medication so I checked and the pharmacy told me it’s the same as Symbicort.

    Then I started with a cold /flu symptoms that had continued for a few weeks, the Nurse gave me antibiotics that didn’t work, they gave me stronger antibiotics that did not work and them my smell and taste went.

    I started coughing and feeling dizzy so again went back to see the nurse and she gave me hay fever tablets that reduced the symptoms. I then found that I went deaf in one ear so contacted surgery and was directed to the nurse told me the blockage in my ear was not wax and my ear was fine, the nurse told you buy Vicks to inhale with steam. The ear did not improve and I was due to fly in a couple of weeks, I when back to the nurse and explained my situation and she said it was blocked from behind the drum down into my throat. The nurse advised me to buy menthol crystals to inhale and use Earplanes when I fly. My partner made appointment on Monday 26th September not to see the nurse but the GP, my partner was angry and told the GP I had these symptoms for 8 to 9 months, coughing, sneezing, no smell or taste, felling dizzy, my head was all blocked and itching, the side of my face was swelling and if I banged myself I would come out in big bruises. The GP asked if I have changed any medication, I said no. The GP was making an appointment at the hospital, and also sent me for blood tests. When I got home I remembered they change my medication to Duoresp and when I look at the side-effects I could not believe that I had just about every side- effect, I contacted my doctor and told him I am stopping my Duoresp as of that day, and he gave me an appointment with the GP tomorrow. I have only been stopped Duoresp since yesterday (27/9/16) I noticed the swelling has gone down on my face.

    My concern is what damage has this done to me in the long term?

You may also like...